Ask an expert
Question

30 Sep 2007

thyroid problems
I was diagnosed with an underactive thyroid by my doctor. He prescribed Eltroxin. He said that my thyroid might go overactive, symptoms of sweating and increased heart rate, then I must stop the tablets. After a while this happened indeed and I stopped using it. Then I became very tired and tried taking the tabs again. I had heart palpitations and stopped again. I then went to the dr, who did a blood test that said my thyroid function is normal. I am very confused about this and dont know what to do now.
Answer 323 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Judy
If you are still having problems with your thyroid and experiencing side-effects then it may be prudent to consult an Endocrinologist (a medical dr who has specialised in hormones). You can ask your dr to refer you or check in the Yellow Pages of the telephone directory (for some strange reason medical specialists are listed in the Yellow Pages). You may need to have your dose of Eltroxin adjusted to keep you from feeling so tired, but prevent the palpitations.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9360 votes
No
67% - 19293 votes
Vote